MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP NTR CLIP DELIVERY SYSTEM; VALVE REPAIR

ABBOTT MEDICAL MITRACLIP NTR CLIP DELIVERY SYSTEM; VALVE REPAIR
Catalog Number CDS0601-NTR
Medical Device Problem Codes Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 02/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported this was a mitraclip procedure to treat degenerative mitral regurgitation (mr) with a grade of 4+ and a posterior prolapse.A steerable guide catheter (sgc) and an ntr clip were inserted, and multiple grasping attempts were performed.However, a tear to the anterior leaflet was observed, resulting in a clinically significant delay in the procedure.Therefore, the sgc and clip were removed, and the procedure was discontinued.Mr remained at grade of 4+.It was noted a tear to the soft tip of the sgc was observed.There was no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The additional mitraclip device referenced in b5 is being filed under a separate medwatch report.
 
Additional Manufacturer Narrative
All available information was investigated and the reported positioning failure of inability to capture the leaflets could not be replicated in a testing environment as they were related to patient and/or procedural conditions.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot-specific quality issue.The investigation determined the reported inability to capture appears to be due to the reported tissue injury (torn anterior leaflet).The tissue injury appears to be due to multiple grasping and capturing attempt.Tissue injury is listed in the instructions for use as a known possible complication associated with mitraclip procedures.The reported delay to treatment/ therapy was a result of case specific circumstance as the tear to the anterior leaflet was observed, resulting in a clinically significant delay in the procedure.There is no indication of a product issue with respect to manufacture, design or labeling.The additional mitraclip device referenced in b5 is being filed under a separate medwatch report.H6: code 2993 was removed.
 
Event or Problem Description
Subsequent to the initially filed report, additional information was received stating the clip was unable to capture the leaflets.After the sgc was removed, deformation to the soft tip of the sgc was also observed.

Brand Name
MITRACLIP NTR CLIP DELIVERY SYSTEM
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18777742
Report Number2135147-2024-00857
Device Sequence Number14538654
Product Code NKM
UDI-Device Identifier08717648226342
UDI-Public08717648226342
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/22/2024
Device Catalogue NumberCDS0601-NTR
Device Lot Number30623R1089
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Patient SexMale
Patient Weight60 KG
Patient RaceAsian